Lax pair and lump solutions for the (2+1)-dimensional DJKM equation associated with bilinear Bäcklund transformations


We aim to explore exact solutions and integrable properties to the (2+1)-dimensional DJKM equation. Based on the bilinear Bäcklund transformation, we first furnish Lax pair and complex exponential wave function solutions, and then give complexitons or hyperbolic function solutions. Moreover, via the nonlinear superposition formula, the construction procedure for presenting rational solutions is improved. The key step is that all the involved parameters are extended to the complex field. In particular, we show that the (2+1)-dimensional DJKM equation possesses a general class of lump solutions when \({\sigma }^2=-1\).

This is a preview of subscription content, log in to check access.

Fig. 1
Fig. 2
Fig. 3


  1. 1.

    Hirota, R.: The Direct Method in Soliton Theory. Cambridge University Press, New York (2004)

    Google Scholar 

  2. 2.

    Hu, X.B., Willox, R.: Some new exact solutions of the Novikov–Veselov equation. J. Phys. A: Math. Gen. 29, 4589–4592 (1996)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Hu, X.B.: Hirota-type equations, soliton solutions, Bäcklund transformations and conservation laws. J. Partial Differ. Equ. 3, 87–95 (1990)

    MATH  Google Scholar 

  4. 4.

    Ma, W.X., You, Y.: Rational solutions of the Toda lattice equation in Casoratian form. Chaos Solitons Fractals 22, 395–406 (2004)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Zhen, H.L., Tian, B., Wang, Y.F., Liu, D.Y.: Soliton solutions and chaotic motions of the Zakharov equations for the Langmuir wave in the plasma. Phys. Plasmas 22, 032307 (2015)

    Article  Google Scholar 

  6. 6.

    Wazwaz, A.M.: Multiple-soliton solutions for a (3 + 1)-dimensional generalized KP equation. Commun. Nonlinear Sci. Numer. Simul. 17, 491–495 (2012)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Ma, W.X.: Complexiton solutions to integrable equations. Nonlinear Anal. 63, e2461–e2471 (2005)

    Article  Google Scholar 

  8. 8.

    Ma, W.X.: Complexiton solutions to the Korteweg–de Vries equation. Phys. Lett. A 301, 35–44 (2002)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Ma, W.X.: Riemann–Hilbert problems and \(N\)-soliton solutions for a coupled mKdV system. J. Geom. Phys. 132, 45–54 (2018)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Nie, H., Zhu, J.Y., Geng, X.G.: Trace formula and new form of \(N\)-soliton to the Gerdjikov–Ivanov equation. Anal. Math. Phys. 8, 415–426 (2018)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Ma, W.X.: Lump solutions to the Kadomtsev–Petviashvili equation. Phys. Lett. A 379, 1975–1978 (2015)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Ma, W.X., Zhou, Y.: Lump solutions to nonlinear partial differential equations via Hirota bilinear forms. J. Differ. Equ. 264, 2633–2659 (2018)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Yang, J.Y., Ma, W.X., Qin, Z.Y.: Lump and lump-soliton solutions to the (2+1)-dimensional Ito equation. Anal. Math. Phys. 8, 427–436 (2018)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Ma, W.X., Zhou, Y., Dougherty, R.: Lump-type solutions to nonlinear differential equations derived from generalized bilinear equations. Int. J. Mod. Phys. B 30, 1640018 (2016)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Lü, X., Ma, W.X., Chen, S.T., Khalique, C.M.: A note on rational solutions to a Hirota–Satsuma-like equation. Appl. Math. Lett. 58, 13–18 (2016)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Chen, S.T., Ma, W.X.: Lump solutions to a generalized Bogoyavlensky–Konopelchenko equation. Front. Math. China 13, 525–534 (2018)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Satsuma, J., Ablowitz, M.J.: Two-dimensional lumps in nonlinear dispersive systems. J. Math. Phys. 20, 1496–1503 (1979)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Hu, X.B.: Rational solutions of integrable equations via nonlinear superposition formulae. J. Phys. A: Math. Gen. 30, 8225–8240 (1997)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Hu, X.B., Tam, H.W.: Application of Hirota’s bilinear formalism to a two-dimensional lattice by Leznov. Phys. Lett. A 276, 65–72 (2000)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Ma, W.X., You, Y.: Solving the Korteweg-de Vries equation by its bilinear form: Wronskian solutions. Trans. Am. Math. Soc. 357, 1753–1778 (2005)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Ma, W.X., Li, C.X., He, J.S.: A second Wronskian formulation of the Boussinesq equation. Nonlinear Anal. TMA 70, 4245–4258 (2009)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Cheng, L., Zhang, Y.: Rational and complexiton solutions of the (3+1)-dimensional KP equation. Nonlinear Dyn. 71, 605–613 (2013)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Zhou, Y., Ma, W.X.: Applications of linear superposition principle to resonant solitons and complexitons. Comput. Math. Appl. 73, 1697–1706 (2017)

    MathSciNet  Article  Google Scholar 

  24. 24.

    Dorizzi, B., Grammaticos, B., Ramani, A., Winternitz, P.: Are all the equations of the Kadomtsev–Petviashvili hierarchy integrable? J. Math. Phys. 27, 2848–2852 (1986)

    MathSciNet  Article  Google Scholar 

  25. 25.

    Hu, X.B., Li, Y.: Bäcklund transformation and nonlinear superposition formula of DJKM equation. Acta Math. Sci. 11, 164–172 (1991). (in Chinese)

    Article  Google Scholar 

  26. 26.

    Hu, X.B., Li, Y.: A two-parameter Bäcklund transformation and nonlinear superposition formula of DJKM equation. J. Grad. Sch. Chin. Acad. Sci. 6, 8–17 (1989). (in Chinese)

    Google Scholar 

  27. 27.

    Wang, Y.H., Wang, H., Temuer, C.: Lax pair, conservation laws, and multi-shock wave solutions of the DJKM equation with Bell polynomials and symbolic computation. Nonlinear Dyn. 78, 1101–1107 (2014)

    MathSciNet  Article  Google Scholar 

  28. 28.

    Yuan, Y.Q., Tian, B., Sun, W.R., Chai, J., Liu, L.: Wronskian and Grammian solutions for a (2+1)-dimensional Date–Jimbo–Kashiwara–Miwa equation. Comput. Math. Appl. 74, 873–879 (2017)

    MathSciNet  Article  Google Scholar 

  29. 29.

    Zhang, D.D., Zhang, D.J.: On decomposition of the ABS lattice equations and related Bäcklund transformations. J. Nonlinear Math. Phys. 25, 34–53 (2018)

    MathSciNet  Article  Google Scholar 

  30. 30.

    Hu, X.B., Tam, H.W.: Some recent results on integrable bilinear equations. J. Nonlinear Math. Phys. 8, 149–155 (2001)

    MathSciNet  Article  Google Scholar 

  31. 31.

    Ma, W.X., Abdeljabbar, A.: A bilinear Bäcklund transformation of a (3+1)-dimensional generalized KP equation. Appl. Math. Lett. 25, 1500–1504 (2012)

    MathSciNet  Article  Google Scholar 

  32. 32.

    Ma, W.X., Yong, X.L., Zhang, H.Q.: Diversity of interaction solutions to the (2+1)-dimensional Ito equation. Comput. Math. Appl. 75, 289–295 (2018)

    MathSciNet  Article  Google Scholar 

  33. 33.

    Chen, S.T., Ma, W.X.: Lump solutions of a generalized Calogero–Bogoyavlenskii–Schiff equation. Comput. Math. Appl. 76, 1680–1685 (2018)

    MathSciNet  Article  Google Scholar 

  34. 34.

    Zhao, H.Q., Ma, W.X.: Mixed lump-kink solutions to the KP equation. Comput. Math. Appl. 74, 1399–1405 (2017)

    MathSciNet  Article  Google Scholar 

  35. 35.

    Zhang, J.B., Ma, W.X.: Mixed lump-kink solutions to the BKP equation. Comput. Math. Appl. 74, 591–596 (2017)

    MathSciNet  Article  Google Scholar 

  36. 36.

    Manukure, S., Zhou, Y., Ma, W.X.: Lump solutions to a (2+1)-dimensional extended KP equation. Comput. Math. Appl. 75, 2414–2419 (2018)

    MathSciNet  Article  Google Scholar 

  37. 37.

    Yong, X.L., Ma, W.X., Huang, Y.H., Liu, Y.: Lump solutions to the Kadomtsev–Petviashvili I equation with a self-consistent source. Comput. Math. Appl. 75, 3414–3419 (2018)

    MathSciNet  Article  Google Scholar 

  38. 38.

    Ma, W.X.: Abundant lumps and their interaction solutions of (3+1)-dimensional linear PDEs. J. Geom. Phys. 133, 10–16 (2018)

    MathSciNet  Article  Google Scholar 

Download references


The authors express their sincere thanks to the referees and editors for their valuable comments.

Author information



Corresponding author

Correspondence to Li Cheng.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Cheng, L., Zhang, Y. & Lin, M. Lax pair and lump solutions for the (2+1)-dimensional DJKM equation associated with bilinear Bäcklund transformations. Anal.Math.Phys. 9, 1741–1752 (2019).

Download citation


  • DJKM equation
  • Bäcklund transformation
  • Lax pair
  • Complexiton
  • Lump solution

Mathematics Subject Classification

  • 35Q51
  • 35Q53
  • 37K40